Texas, 2015Flash Flooding in Texas, July 4, 2015
July 4, 2015 · NWS SHV · 3 events in 1 county or zone
Convection developed during the predawn hours of July 4th, 2015 across portions of Southeast Oklahoma and Southwest Arkansas. This convection developed due in part to an area of vorticity in association with an upper level trough axis across the Southern Plains and a strong low level jet.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Convection developed during the predawn hours of July 4th, 2015 across portions of Southeast Oklahoma and Southwest Arkansas. This convection developed due in part to an area of vorticity in association with an upper level trough axis across the Southern Plains and a strong low level jet. After sunrise, this convection developed across portions of Northeast Texas as well. Intense convection at first caused damaging thunderstorm wind gusts but the storms took on a linear fashion and began to train across the same general area of Southwest Arkansas and portions of Northeast Texas. The result was very heavy rainfall where up to a foot of rain was reported across portions of Southwest Arkansas for the calender day of July 4th, 2015. Numerous road closures were reported with many roads washed out as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 4, 6:55 AM CST, 25 minutes earlier.
Area forecast discussion, Jul 4, 6:55 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
755 AM CDT SAT JUL 4 2015
.UPDATE...
EXPANDED FLASH FLOOD WATCH WESTWARD AND BUMP POPS/WX AS WELL.
&&
.DISCUSSION...
THUNDERSTORM DEVELOPMENT EXTENDS FROM TEXARKANA...WEST INTO NEAR
MOUNT PLEASANT TEXAS WITH HEAVY BANDS AND TRAINING EASTWARD TOWARD
MAGNOLIA AND EL DORADO. MOVEMENT IS SLOWING AND WEAKENING MAY BE
UNFOLDING WITH THE PRE HEATING ENVIRONMENT. FOR NOW WE HAVE
EXPANDED OUR SMALL FLASH FLOOD WATCH INTO COLUMBIA AND LAFAYETTE
UNTIL 1 PM. NO OTHER CHANGES EXCEPT TO INCREASE POPS TO DEFINITE
IS SOME OF THE WATCH AREA. THE WATER VAPOR SHOWS THE SHORT WAVE
ENERGY OVER NW AR AND NE OK MAY BE MOVING A BIT MORE THE EAST OVER
THE LAST HOUR. WE WILL CONTINUE TO MONITOR RAINFALL RATES AND
SHORE UP WITH GROUND TRUTH DURING THE NEXT COUPLE OF HOURS FOR
ADDITION FLASH FLOOD WARNINGS. STAY TUNED TO THIS SITUATION AS
LIGHTNING HAS BEEN PROLIFIC WITH SOME OF THE TALL STORM CELLS. WE
STILL HAVE SOME MID LEVEL DRY AIR PER OUR 12Z SOUNDING AND COULD
SEE SOME DAMAGING WINDS WITH DRY AIR BELOW THE FREEZING LEVEL OF
14369 FT. STAY TUNED WITH NOAA WEATHER RADIO AND FRESH BATTERIES
WHILE IN THE GREAT OUTDOORS AND CONTINUE TO MONITOR LOCAL AND
NATIONAL NEWS MEDIA WITH DANGEROUS FLOODING CONTINUING TO UNFOLD
IN PARTS OF THE NATURAL STATE.
&&
.PREV DISCUSSION... /ISSUED 646 AM CDT SAT JUL 4 2015/
AVIATION...
DIVERGENT NW FLOW ALOFT WITH AN TSTM COMPLEX FROM KDEQ...TO NEAR
KTXK...TO NEAR KELD. MOVEMENT IS SOUTHEAST AT 25 KTS. LOW LEVEL
JET FLOW INTO THE ACTIVITY IS RICH WITH GULF MOISTURE. EXPECT
GUSTS AND TURBULENCE IN VCNTY. ALSO ALONG I-30 NEW DEVELOPMENT
WILL BEAR WATCHING WITH TSTM AMENDMENTS POSSIBLE FROM KTYR TO
KSHV. SFC WINDS WILL BE S/SW 10KTS WITH CLIMB WINDS SW 20-40KTS.
UNCHANGING PATTERN REMAINS FAVORABLE THIS WEEKEND FOR MORE
NOCTURNAL AND HEATING TSTM ACTIVITY WITH HOT AND DRY NEW WEEK.
PREV DISCUSSION... /ISSUED 513 AM CDT SAT JUL 4 2015/
UPDATE...
TO INCREASE POPS AND WEATHER WITH START OF FLASH FLOOD WATCH.
DISCUSSION...
WE HAVE ISSUED A FLASH FLOOD WATCH FOR UNION CO...UNION PARISH AND
CLAIBORNE PARISH UNTIL 1 PM FOR HEAVY RAINFALL POTENTIAL AS AN MCS
SAGS DEEPER INTO OUR AREA WHERE FLASH FLOOD WARNINGS HAVE ALREADY
VERIFIED THIS MORNING ALONG WITH A SEVERE THUNDERSTORM FOR GOOD
MEASURE WITH TREES DOWN ALONG I-30. OUR KSHV 88D RADAR SHOWS A
CLUSTER OF HEAVY RAIN MAKERS AND LIGHTNING PRODUCERS FROM MC
CURTAIN CO OK IN ACROSS MUCH OF SOUTH ARKANSAS WITH FLOODING THE
PRIMARY THREAT THIS MORNING. THE HRRR PROGRESSES THIS RAIN AREA
INTO THE FLOOD WATCH AREA INTO THE MID TO LATE MORNING AT LEAST.
THE GFS IS SIMILAR WITH A CORE TRAJECTORY OF HEAVY RAIN INTO
NORTHEAST LOUISIANA. SOME UNCERTAINTY REMAINS WITH CHANGES TO THE
WATCH POSSIBLE THIS MORNING...DEPENDING ON EVOLUTION OF RADAR
TRENDS INTO HEATING...ESPECIALLY TAIL END CHARLIE NORTH OF
TEXARKANA RIGHT NOW. THIS AREA APPEARS TO BE CONTENT WITH EASTWARD
MOVEMENT. WE/LL WHAT THE VORT DOES SOON.
SHORT TERM...
OTHERWISE...WE SEE MUGGY UPPER 70S OUTSIDE OF THIS
RAIN AREA/S COOL POOL. A SOLID LLJ LIFTING COPIOUS AMOUNTS OF
TROPICAL MOISTURE LIFTING OVER THE COOL POOL...ALL UNDER VERY
DIVERGENT AIR ALOFT WITH THE STRONG UPPER RIDGE OVER W TX/NM AND
A DEEP LOW OVER THE GREAT LAKES STATES. THE WATER VAPOR EVEN SHOWS
A SHORT WAVE VORT DIGGING INTO THE BASE OF LONG WAVE OVER NE OK
AND NW AR...MOVING SOUTHEAST WHICH WILL ONLY ENHANCE THE MID LEVEL
PLAYING FIELD AS WELL. 1 TO 3 INCHES ARE POSSIBLE WITH EVEN HIGHER
AMOUNTS IN A FEW LOCALES. AS THIS ACTIVITY IS STRONGER THAN
YESTERDAYS PUSH...WE MAY SEE THE CLUSTER HOLD TOGETHER INTO AND
THEREBY PLUGGING INTO THE LATE MORNING HEATING. BUT IF NOT...A
SOLID BOUNDARY WILL EMERGE WITH LIKELY AND DEFINITE POPS WARRANTED
TO START THE DAY FOR PORTIONS OF THE ARKLATEX/ARKLAMISS WELL INTO
THE AFTERNOON. SOME MAY BRING HEAVY RAINFALL OR PERHAPS DAMAGING
WINDS IN AND AROUND HEAVY DOWN POURS FALLING INTO 90 DEGREE HEAT.
LONG TERM...
LITTLE CHANGE IN THE WORK WEEK WITH THE DEPARTING NE TROUGH
ALLOWING THE HOT AND DRY UPPER RIDGE OUT WEST...TO LIFT AND
EXPAND BACK OVER THE FOUR STATE AREA WITH HEAT AND HUMIDITY...BUT
FEW THUNDERSTORMS. SUPER BLEND AND ALL BLEND HAVE BEEN FAVORED
HIGHLY FOR MUCH OF THE PACKAGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 87 73 90 75 / 60 30 30 20
MLU 86 72 88 73 / 60 50 60 20
DEQ 84 71 86 72 / 40 30 40 30
TXK 86 72 88 74 / 60 30 60 30
ELD 85 71 87 73 / 80 50 40 30
TYR 88 74 91 75 / 40 20 20 10
GGG 88 73 91 75 / 40 20 30 10
LFK 91 75 92 76 / 30 20 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR ARZ071>073.
LA...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR LAZ004-006.
OK...NONE.
TX...NONE.
&&
24
Hazardous weather outlook, Jul 4, 5:27 AM CST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
627 AM CDT SAT JUL 4 2015
ARZ050-051-059>061-070>073-LAZ004-006-OKZ077-051130-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CLAIBORNE-MCCURTAIN-
627 AM CDT SAT JUL 4 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...FOR
SOUTHWEST AND SOUTH CENTRAL ARKANSAS AND FOR PORTIONS OF NORTH
LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED...TO NUMEROUS THUNDERSTORMS WILL PERSIST INTO THE MID TO
LATE MORNING HOURS BEFORE DISSIPATING. IN ADDITION TO HEAVY
RAINFALL AND POTENTIAL FLASH FLOODING...SOME THUNDERSTORMS MAY BECOME
SEVERE WITH DAMAGING WINDS BEING THE PRIMARY THREAT. FINALLY...LIGHTNING
CAN BE DEADLY TO THOSE CAUGHT OUTSIDE...ESPECIALLY GIVEN THE
ABUNDANT OUTDOOR ACTIVITIES DURING THE HOLIDAY WEEKEND.. IF
THUNDER ROARS...GO INDOORS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG
DURING THE HOLIDAY WEEKEND...NOT ONLY DURING PEAK HEATING...BUT
MORE OVERNIGHT ACTIVITY AS WELL. THESE STORMS WILL BE SLOW MOVERS
AND COULD BRING UP ONE TO THREE OF RAINFALL. LOCALLY HIGHER
AMOUNTS WILL BE POSSIBLE WHICH COULD LEAD TO ADDITIONAL FLASH
FLOODING THIS HOLIDAY WEEKEND. HOT AND DRIER WEATHER WILL RETURN
FOR THE NEW WORK WEEK.
.SPOTTER INFORMATION STATEMENT...
SEVERE WEATHER OR FLOODING WILL BE ONGOING...SPOTTER ACTIVATION
IS MAY BE NEEDED FOR HIGH WATER ISSUES THIS MORNING.
LAZ001>003-005-010>014-017>022-TXZ096-097-108>112-124>126-136>138-
149>153-165>167-051130-
CADDO-BOSSIER-WEBSTER-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON-
OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-
627 AM CDT SAT JUL 4 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTH CENTRAL AND NORTHWEST
LOUISIANA...FOR DEEP EAST AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT ALONG
AND SOUTH OF I-20...A FEW OF WHICH MAY BECOME SEVERE WITH DAMAGING
WINDS BEING THE PRIMARY THREAT. SOME RAINFALL MAY BE HEAVY AT
TIMES. IN ADDITION...LIGHTNING CAN BE DEADLY TO THOSE CAUGHT
OUTSIDE...ESPECIALLY GIVEN THE ABUNDANT OUTDOOR ACTIVITIES DURING
THE HOLIDAY WEEKEND. IF THUNDER ROARS...GO INDOORS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING
THE HOLIDAY WEEKEND...NOT ONLY DURING PEAK HEATING...BUT MORE
OVERNIGHT ACTIVITY AS WELL. THESE STORMS WILL BE SLOW MOVERS AND
COULD BRING UP ONE TO THREE OF RAINFALL. LOCALLY HIGHER AMOUNTS
WILL BE POSSIBLE WHICH COULD LEAD TO FLASH FLOODING. IN
ADDITION...A FEW SEVERE STORMS MAY BRING DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER OR FLOODING...SPOTTER
ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
24
In the hours before
Local storm report, Jul 4, 4:12 AM CST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
512 AM CDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD 1 NE BLEVINS 33.88N 93.56W
07/04/2015 HEMPSTEAD AR LAW ENFORCEMENT
HWY 29 FLOODED NORTHEAST OF BLEVINS.
&&
EVENT NUMBER SHV1500661
20Local storm report, Jul 4, 4:20 AM CST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
520 AM CDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD BLEVINS 33.87N 93.58W
07/04/2015 HEMPSTEAD AR LAW ENFORCEMENT
FLOODING ON HWY 371 IN BLEVINS.
&&
EVENT NUMBER SHV1500662
20Local storm report, Jul 4, 5:21 AM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
621 AM CDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM FLASH FLOOD 3 W PRESCOTT 33.80N 93.44W
07/04/2015 NEVADA AR LAW ENFORCEMENT
STATE POLICE REPORT SOME OF US HIGWAY 371 UNDERWATER
AND MAYBE COMPROMISED
&&
EVENT NUMBER SHV1500663
20Local storm report, Jul 4, 6:45 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
745 AM CDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM FLASH FLOOD 3 W PRESCOTT 33.79N 93.45W
07/04/2015 NEVADA AR LAW ENFORCEMENT
TREES DOWN ALONG INTERSTATE 30 WEST OF PRESCOTT.
&&
EVENT NUMBER SHV1500664
20Local storm report, Jul 4, 6:46 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
746 AM CDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM TSTM WND DMG 3 W PRESCOTT 33.79N 93.45W
07/04/2015 NEVADA AR LAW ENFORCEMENT
TREES DOWN ALONG INTERSTATE 30 WEST OF PRESCOTT.
&&
CORRECTED EVENT
EVENT NUMBER SHV1500664
20Local storm report, Jul 4, 6:49 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
749 AM CDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM TSTM WND DMG 3 W PRESCOTT 33.79N 93.45W
07/04/2015 NEVADA AR LAW ENFORCEMENT
TREES DOWN ALONG INTERSTATE 30 WEST OF PRESCOTT.
&&
CORRECTED EVENT TIME
EVENT NUMBER SHV1500664
20Flash Flood, Bowie
- When
- July 4, 7:20 AM CST to 11:00 AM CST
- Where
- Bowie County, 1.3 mi WSW of Whatley to 1.27 mi WSW of Whatley
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.472, -94.070
A car was completely submerged in a flooded intersection at Summerhills Road and Moores Lane.
Flash Flood, Bowie
- When
- July 4, 1:30 PM CST to 2:30 PM CST
- Where
- Bowie County, 0.44 mi ENE of De Kalb to 1.15 mi NE of De Kalb
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.503, -94.613
High water was reported over Hwy. 82 and FM. 1840 in DeKalb, Texas.
Flash Flood, Bowie
- When
- July 4, 1:30 PM CST to 2:30 PM CST
- Where
- Bowie County, 0.46 mi ESE of De Kalb to 1.09 mi WNW of Malta
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.496, -94.613
Hwy. 82 was flooded between DeKalb and Malta, Texas.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in New Mexico, July 4, 20151 death · $550,000 · 56 kt wind · 3 events
- Heavy Rain in West Virginia, July 4, 20151 death · 1 event
- Rip Current in Texas, July 4, 20151 death · 1 event
- Hail and Damaging Winds in North Dakota, July 4, 2015$230,000 · 3 in hail · 17 events
- Damaging Winds and Lightning Strike in Louisiana, July 4, 20156 injured · $13,000 · 53 kt wind · 3 events
- Hail and Damaging Winds in Montana, July 4 to 5, 2015$80,000 · 1 in hail · 10 events
- Lightning Strike in Texas, July 4, 2015$30,000 · 1 event
- Flash Flooding and Flooding in Kentucky, July 4 to 5, 2015$21,000 · 8 events
- Damaging Winds in Alabama, July 4, 2015$22,000 · 52 kt wind · 4 events
- Flash Flood and Hail in South Dakota, July 4 to 5, 2015$17,000 · 2.5 in hail · 8 events
- Damaging Winds in Louisiana, July 4 to 5, 2015$16,000 · 53 kt wind · 9 events
- High Surf in Hawaii, July 4 to 8, 201516 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 576036, 576044, 576045.